CMS/SMC
Canadian Mathematical Society
www.cms.math.ca
  location:  Publicationsjournals
Publications        
Search results

Search: MSC category 47 ( Operator theory )

  Expand all        Collapse all Results 1 - 25 of 117

1. CMB Online first

Elmadani, Y.; Labghail, I.
Cyclicity in Dirichlet spaces
Let $\mu$ be a positive finite Borel measure on the unit circle and $\mathcal{D}(\mu)$ the associated harmonically weighted Dirichlet space. In this paper we show that for each closed subset $E$ of the unit circle with zero $c_{\mu}-$capacity, there exists a function $f\in\mathcal{D}(\mu)$ such that $f$ is cyclic (i.e., $\{p f: p $ is a polynomial$\}$ is dense in $\mathcal{D}(\mu)$), $f$ vanishes on $E$, and $f$ is uniformly continuous. Then we provide a sufficient condition for a continuous function on the closed unit disk to be cyclic in $\mathcal{D}(\mu)$.

Keywords:Dirichlet-type space, cyclic vector, capacity, strong-type inequality
Categories:47B38, 30C85, 30H05

2. CMB Online first

Kalvin, Victor; Kokotov, Alexey
Determinant of the Laplacian on tori of constant positive curvature with one conical point
We find an explicit expression for the zeta-regularized determinant of (the Friedrichs extensions) of the Laplacians on a compact Riemann surface of genus one with conformal metric of curvature $1$ having a single conical singularity of angle $4\pi$.

Keywords:determinant of Laplacian, moduli space, spectral zeta-function, curvature one, conical point, conical singularity, Riemann surface, compact Riemann surface
Categories:47A10, 58J52, 30F45

3. CMB Online first

Alam, Ihab Al; Lefèvre, Pascal
Embeddings of Müntz Spaces in $L^\infty(\mu)$
In this paper, we discuss the properties of the embedding operator $i^\Lambda_\mu : M_\Lambda^\infty\hookrightarrow L^\infty(\mu),$ where $\mu$ is a positive Borel measure on $[0,1]$ and $M_{\Lambda}^{\infty}$ is a Müntz space. In particular, we compute the essential norm of this embedding. As a consequence, we recover some results of the first author. We also study the compactness (resp. weak compactness) and compute the essential norm (resp. generalized essential norm) of the embedding $i_{\mu_1,\,\mu_2} : L^\infty(\mu_1)\hookrightarrow L^\infty(\mu_2)$, where $\mu_1$, $\mu_2$ are two positive Borel measures on $[0,1]$ with $\mu_2$ absolutely continuous with respect to $\mu_1$.

Keywords:Müntz space, embedding, essential norm, compact operator
Categories:32C22, 47B33, 30B10

4. CMB Online first

Jiang, Cao; Dong, Xing-Tang; Zhou, Ze-Hua
Commuting and semi-commuting monomial-type Toeplitz operators on some weakly pseudoconvex domains
In this paper, we completely characterize the finite rank commutator and semi-commutator of two monomial-type Toeplitz operators on the Bergman space of certain weakly pseudoconvex domains. Somewhat surprisingly, there are not only plenty of commuting monomial-type Toeplitz operators but also non-trivial semi-commuting monomial-type Toeplitz operators. Our results are new even for the unit ball.

Keywords:Toeplitz operator, Bergman space, monomial-type symbol, weakly pseudoconvex domain
Categories:47B35, 32A36

5. CMB Online first

Gaál, Marcell
Maps on quantum states in $C^*$-algebras preserving von Neumann entropy or Schatten $p$-norm of convex combinations
Very recently, Karder and Petek completely described maps on density matrices (positive semidefinite matrices with unit trace) preserving certain entropy-like convex functionals of any convex combination. As a result, maps could be characterized which preserve von Neumann entropy or Schatten $p$-norm of any convex combination of quantum states (whose mathematical representatives are the density matrices). In this note we consider these latter two problems on the set of invertible density operators, in a much more general setting, on the set of positive invertible elements with unit trace in a $C^{*}$-algebra.

Keywords:density operator, entropy, Schatten $p$-norm, $C^{*}$-algebra, normalized trace, preserver
Category:47B49

6. CMB 2018 (vol 61 pp. 717)

Bu, Shangquan; Cai, Gang
Periodic Solutions of Second Order Degenerate Differential Equations with Delay in Banach Spaces
We give necessary and sufficient conditions of the $L^p$-well-posedness (resp. $B_{p,q}^s$-well-posedness) for the second order degenerate differential equation with finite delays: $(Mu)''(t)+Bu'(t)+Au(t)=Gu'_t+Fu_t+f(t),(t\in [0,2\pi])$ with periodic boundary conditions $(Mu)(0)=(Mu)(2\pi)$, $(Mu)'(0)=(Mu)'(2\pi)$, where $A, B, M$ are closed linear operators on a complex Banach space $X$ satisfying $D(A)\cap D(B)\subset D(M)$, $F$ and $G$ are bounded linear operators from $L^p([-2\pi,0];X)$ (resp. $B_{p,q}^s([-2\pi,0];X)$) into $X$.

Keywords:second order degenerate differential equation, Fourier multiplier theorem, well-posedness, Lebesgue-Bochner space, Besov space
Categories:34G10, 34K30, 43A15, 47D06

7. CMB 2017 (vol 60 pp. 462)

Bayart, Frédéric; Gauthier, Paul M
Functions Universal for All Translation Operators in Several Complex Variables
We prove the existence of a (in fact many) holomorphic function $f$ in $\mathbb{C}^d$ such that, for any $a\neq 0$, its translations $f(\cdot+na)$ are dense in $H(\mathbb{C}^d)$.

Keywords:hypercyclic operator, translation operator
Categories:47A16, 32E20

8. CMB 2017 (vol 60 pp. 536)

Kalaj, David; Vujadinović, Djordjije
The Gradient of a Solution of the Poisson Equation in the Unit Ball and Related Operators
In this paper we determine the $L^1\to L^1$ and $L^{\infty}\to L^\infty$ norms of an integral operator $\mathcal{N}$ related to the gradient of the solution of Poisson equation in the unit ball with vanishing boundary data in sense of distributions.

Keywords:Möbius transformation, Poisson equation, Newtonian potential, Cauchy transform, Bessel function
Categories:35J05, 47G10

9. CMB 2017 (vol 61 pp. 240)

Bu, Shangquan; Cai, Gang
Hölder Continuous Solutions of Degenerate Differential Equations with Finite Delay
Using known operator-valued Fourier multiplier results on vector-valued Hölder continuous function spaces $C^\alpha (\mathbb R; X)$, we completely characterize the $C^\alpha$-well-posedness of the first order degenerate differential equations with finite delay $(Mu)'(t) = Au(t) + Fu_t + f(t)$ for $t\in\mathbb R$ by the boundedness of the $(M, F)$-resolvent of $A$ under suitable assumption on the delay operator $F$, where $A, M$ are closed linear operators on a Banach space $X$ satisfying $D(A)\cap D(M) \not=\{0\}$, the delay operator $F$ is a bounded linear operator from $C([-r, 0]; X)$ to $X$ and $r \gt 0$ is fixed.

Keywords:well-posedness, degenerate differential equation, $\dot{C}^\alpha$-multiplier, Hölder continuous function space
Categories:34N05, 34G10, 47D06, 47A10, 34K30

10. CMB 2017 (vol 60 pp. 561)

Kurdyka, Krzysztof; Paunescu, Laurentiu
Nuij Type Pencils of Hyperbolic Polynomials
Nuij's theorem states that if a polynomial $p\in \mathbb{R}[z]$ is hyperbolic (i.e. has only real roots) then $p+sp'$ is also hyperbolic for any $s\in \mathbb{R}$. We study other perturbations of hyperbolic polynomials of the form $p_a(z,s): =p(z) +\sum_{k=1}^d a_ks^kp^{(k)}(z)$. We give a full characterization of those $a= (a_1, \dots, a_d) \in \mathbb{R}^d$ for which $p_a(z,s)$ is a pencil of hyperbolic polynomials. We give also a full characterization of those $a= (a_1, \dots, a_d) \in \mathbb{R}^d$ for which the associated families $p_a(z,s)$ admit universal determinantal representations. In fact we show that all these sequences come from special symmetric Toeplitz matrices.

Keywords:hyperbolic polynomial, stable polynomial, determinantal representa- tion, symmetric Toeplitz matrix
Categories:15A15, 30C10, 47A56

11. CMB 2016 (vol 60 pp. 196)

Rhaly, H. C.
Corrigendum to "Generalized Cesàro Matrices"
This note corrects an error in Theorem 1 of "Generalized Cesàro matrices" Canad. Math. Bull. 27 (1984), no. 4, 417-422.

Keywords:Cesaro operator, Hilbert-Schmidt operator, numerical range
Categories:47B99, 47A12, 47B10, 47B38

12. CMB 2016 (vol 60 pp. 712)

Chen, Chung-Chuan
Disjoint Hypercyclicity and Weighted Translations on Discrete Groups
Let $1\leq p\lt \infty$, and let $G$ be a discrete group. We give a sufficient and necessary condition for weighted translation operators on the Lebesgue space $\ell^p(G)$ to be densely disjoint hypercyclic. The characterization for the dual of a weighted translation to be densely disjoint hypercyclic is also obtained.

Keywords:disjoint hypercyclicity, topological transitivity, weighted translation, $\ell^p$-space
Categories:47A16, 47B38, 43A15

13. CMB 2016 (vol 59 pp. 673)

Bačák, Miroslav; Kovalev, Leonid V.
Lipschitz Retractions in Hadamard Spaces Via Gradient Flow Semigroups
Let $X(n),$ for $n\in\mathbb{N},$ be the set of all subsets of a metric space $(X,d)$ of cardinality at most $n.$ The set $X(n)$ equipped with the Hausdorff metric is called a finite subset space. In this paper we are concerned with the existence of Lipschitz retractions $r\colon X(n)\to X(n-1)$ for $n\ge2.$ It is known that such retractions do not exist if $X$ is the one-dimensional sphere. On the other hand L. Kovalev has recently established their existence in case $X$ is a Hilbert space and he also posed a question as to whether or not such Lipschitz retractions exist for $X$ being a Hadamard space. In the present paper we answer this question in the positive.

Keywords:finite subset space, gradient flow, Hadamard space, Lie-Trotter-Kato formula, Lipschitz retraction
Categories:53C23, 47H20, 54E40, 58D07

14. CMB 2016 (vol 59 pp. 564)

Li, Boyu
Normal Extensions of Representations of Abelian Semigroups
A commuting family of subnormal operators need not have a commuting normal extension. We study when a representation on an abelian semigroup can be extended to a normal representation, and show that it suffices to extend the set of generators to commuting normals. We also extend a result due to Athavale to representations on abelian lattice ordered semigroups.

Keywords:subnormal operator, normal extension, regular dilation, lattice ordered semigroup
Categories:47B20, 47A20, 47D03

15. CMB 2016 (vol 59 pp. 734)

Dimassi, Mouez
Semi-classical Asymptotics for Schrödinger Operator with Oscillating Decaying Potential
We study the distribution of the discrete spectrum of the Schrödinger operator perturbed by a fast oscillating decaying potential depending on a small parameter $h$.

Keywords:periodic Schrödinger operator, semi-classical asymptotics, effective Hamiltonian, asymptotic expansion, spectral shift function
Categories:81Q10, 35P20, 47A55, 47N50, 81Q15

16. CMB 2016 (vol 59 pp. 878)

Wang, Jianfei
The Carleson Measure Problem Between Analytic Morrey Spaces
The purpose of this paper is to characterize positive measure $\mu$ on the unit disk such that the analytic Morrey space $\mathcal{AL}_{p,\eta}$ is boundedly and compactly embedded to the tent space $\mathcal{T}_{q,1-\frac{q}{p}(1-\eta)}^{\infty}(\mu)$ for the case $1\leq q\leq p\lt \infty$ respectively. As an application, these results are used to establish the boundedness and compactness of integral operators and multipliers between analytic Morrey spaces.

Keywords:Morrey space, Carleson measure problem, boundedness, compactness
Categories:30H35, 28A12, 47B38, 46E15

17. CMB 2016 (vol 59 pp. 693)

Chen, Chung-Chuan
Recurrence of Cosine Operator Functions on Groups
In this note, we study the recurrence and topologically multiple recurrence of a sequence of operators on Banach spaces. In particular, we give a sufficient and necessary condition for a cosine operator function, induced by a sequence of operators on the Lebesgue space of a locally compact group, to be topologically multiply recurrent.

Keywords:topologically multiple recurrence, recurrence, topological transitivity, hypercyclicity, cosine operator function
Categories:47A16, 54B20, 43A15

18. CMB 2016 (vol 59 pp. 585)

Lin, Minghua
A Determinantal Inequality Involving Partial Traces
Let $\mathbf{A}$ be a density matrix in $\mathbb{M}_m\otimes \mathbb{M}_n$. Audenaert [J. Math. Phys. 48 (2007) 083507] proved an inequality for Schatten $p$-norms: \[ 1+\|\mathbf{A}\|_p\ge \|\tr_1 \mathbf{A}\|_p+\|\tr_2 \mathbf{A}\|_p, \] where $\tr_1, \tr_2$ stand for the first and second partial trace, respectively. As an analogue of his result, we prove a determinantal inequality \[ 1+\det \mathbf{A}\ge \det(\tr_1 \mathbf{A})^m+\det(\tr_2 \mathbf{A})^n. \]

Keywords:determinantal inequality, partial trace, block matrix
Categories:47B65, 15A45, 15A60

19. CMB 2016 (vol 59 pp. 326)

Jiang, Chunlan; Shi, Rui
On the Uniqueness of Jordan Canonical Form Decompositions of Operators by $K$-theoretical Data
In this paper, we develop a generalized Jordan canonical form theorem for a certain class of operators in $\mathcal {L}(\mathcal {H})$. A complete criterion for similarity for this class of operators in terms of $K$-theory for Banach algebras is given.

Keywords:strongly irreducible operator, similarity invariant, reduction theory of von Neumann algebras, $K$-theory
Categories:47A15, 47C15, 47A65

20. CMB 2016 (vol 59 pp. 354)

Li, Chi-Kwong; Tsai, Ming-Cheng
Factoring a Quadratic Operator as a Product of Two Positive Contractions
Let $T$ be a quadratic operator on a complex Hilbert space $H$. We show that $T$ can be written as a product of two positive contractions if and only if $T$ is of the form \begin{equation*} aI \oplus bI \oplus \begin{pmatrix} aI & P \cr 0 & bI \cr \end{pmatrix} \quad \text{on} \quad H_1\oplus H_2\oplus (H_3\oplus H_3) \end{equation*} for some $a, b\in [0,1]$ and strictly positive operator $P$ with $\|P\| \le |\sqrt{a} - \sqrt{b}|\sqrt{(1-a)(1-b)}.$ Also, we give a necessary condition for a bounded linear operator $T$ with operator matrix $ \big( \begin{smallmatrix} T_1 & T_3 \\ 0 & T_2\cr \end{smallmatrix} \big) $ on $H\oplus K$ that can be written as a product of two positive contractions.

Keywords:quadratic operator, positive contraction, spectral theorem
Categories:47A60, 47A68, 47A63

21. CMB 2015 (vol 59 pp. 3)

Alfuraidan, Monther Rashed
The Contraction Principle for Multivalued Mappings on a Modular Metric Space with a Graph
We study the existence of fixed points for contraction multivalued mappings in modular metric spaces endowed with a graph. The notion of a modular metric on an arbitrary set and the corresponding modular spaces, generalizing classical modulars over linear spaces like Orlicz spaces, were recently introduced. This paper can be seen as a generalization of Nadler's and Edelstein's fixed point theorems to modular metric spaces endowed with a graph.

Keywords:fixed point theory, modular metric spaces, multivalued contraction mapping, connected digraph.
Categories:47H09, 46B20, 47H10, 47E10

22. CMB 2015 (vol 58 pp. 402)

Tikuisis, Aaron Peter; Toms, Andrew
On the Structure of Cuntz Semigroups in (Possibly) Nonunital C*-algebras
We examine the ranks of operators in semi-finite $\mathrm{C}^*$-algebras as measured by their densely defined lower semicontinuous traces. We first prove that a unital simple $\mathrm{C}^*$-algebra whose extreme tracial boundary is nonempty and finite contains positive operators of every possible rank, independent of the property of strict comparison. We then turn to nonunital simple algebras and establish criteria that imply that the Cuntz semigroup is recovered functorially from the Murray-von Neumann semigroup and the space of densely defined lower semicontinuous traces. Finally, we prove that these criteria are satisfied by not-necessarily-unital approximately subhomogeneous algebras of slow dimension growth. Combined with results of the first-named author, this shows that slow dimension growth coincides with $\mathcal Z$-stability, for approximately subhomogeneous algebras.

Keywords:nuclear C*-algebras, Cuntz semigroup, dimension functions, stably projectionless C*-algebras, approximately subhomogeneous C*-algebras, slow dimension growth
Categories:46L35, 46L05, 46L80, 47L40, 46L85

23. CMB 2015 (vol 58 pp. 241)

Botelho, Fernanda
Isometries and Hermitian Operators on Zygmund Spaces
In this paper we characterize the isometries of subspaces of the little Zygmund space. We show that the isometries of these spaces are surjective and represented as integral operators. We also show that all hermitian operators on these settings are bounded.

Keywords:Zygmund spaces, the little Zygmund space, Hermitian operators, surjective linear isometries, generators of one-parameter groups of surjective isometries
Categories:46E15, 47B15, 47B38

24. CMB 2014 (vol 58 pp. 91)

Hasegawa, Kei
Essential Commutants of Semicrossed Products
Let $\alpha\colon G\curvearrowright M$ be a spatial action of countable abelian group on a "spatial" von Neumann algebra $M$ and $S$ be its unital subsemigroup with $G=S^{-1}S$. We explicitly compute the essential commutant and the essential fixed-points, modulo the Schatten $p$-class or the compact operators, of the w$^*$-semicrossed product of $M$ by $S$ when $M'$ contains no non-zero compact operators. We also prove a weaker result when $M$ is a von Neumann algebra on a finite dimensional Hilbert space and $(G,S)=(\mathbb{Z},\mathbb{Z}_+)$, which extends a famous result due to Davidson (1977) for the classical analytic Toeplitz operators.

Keywords:essential commutant, semicrossed product
Categories:47L65, 47A55

25. CMB 2014 (vol 58 pp. 276)

Johnson, William; Nasseri, Amir Bahman; Schechtman, Gideon; Tkocz, Tomasz
Injective Tauberian Operators on $L_1$ and Operators with Dense Range on $\ell_\infty$
There exist injective Tauberian operators on $L_1(0,1)$ that have dense, nonclosed range. This gives injective, nonsurjective operators on $\ell_\infty$ that have dense range. Consequently, there are two quasi-complementary, noncomplementary subspaces of $\ell_\infty$ that are isometric to $\ell_\infty$.

Keywords:$L_1$, Tauberian operator, $\ell_\infty$
Categories:46E30, 46B08, 47A53
Page
   1 2 3 4 5    

© Canadian Mathematical Society, 2018 : https://cms.math.ca/